Diseases Home > Drug Interactions With Tdap

Certain medications and other vaccines may cause Tdap drug interactions. Some of these products include immunosuppressant medicines, tetanus immune globulin, and various other vaccines. These interactions may reduce the effectiveness of the vaccination, so it is best to avoid taking immunosuppressants or getting other vaccines if you are receiving Tdap.

An Overview of Drug Interactions With Tdap

Tdap (Adacel®, Boostrix®) can potentially interact with a few medications or other vaccines. Some of these medicines or vaccines that may lead to Tdap drug interactions include:
 
  • Immunosuppressant medications, including (but not limited to):

 

 
  
    • Chemotherapy (as well as radiation treatment)
    • Corticosteroids, such as:

 

      • Betamethasone (Celestone®)
      • Cortisone
      • Fludrocortisone (Florinef®)
      • Hydrocortisone (Cortef®)
      • Methylprednisolone (Depo-Medrol®, Medrol®)
      • Prednisolone (Pediapred®)
      • Triamcinolone (Kenalog®

 

 

  • Other vaccines
  • Tetanus immune globulin.
     
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2020 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.